MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANN TIBIAL NAIL-EX W/PROX BEND 390MM-STERILE; NAIL, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANN TIBIAL NAIL-EX W/PROX BEND 390MM-STERILE; NAIL, FIXATION, BONE
Model Number 04.034.458S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: this information is unknown.Date of event is unknown.Implantation date is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a revision surgery was performed on (b)(6) 2018 for a distal third tibia fracture due to the loss of fixation and nail/screw breakage.The tibial nail broke at the proximal distal locking hole and one broken screw, location unknown.The broken nail was removed and a new nail was implanted; the broken screw was left in the patient.There was no delay in surgery, no unanticipated x-rays taken and no additional medical intervention.Fragments were generated (one of the broken screws from the original surgery was left in the tibia).There were no clinical findings.Procedure was completed successfully.Patient outcome is unknown.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed: manufacturing location: (b)(4), manufacturing date: 21-aug-2017, expiration date: 31-jul-2026: par no: 04.034.437s, lot # h431423 (sterile) - 10mm titanium (ti) cannulated tibial nail - ex w/prox bend 285mm-sterile.Quantity 6.Raw material part 21012, lot no: h387300 was received from supplier perryman company.Certificate of test received from perryman company for titanium meet specification.Raw material receiving/putaway checklist meet requirements.Inspection sheet for in-process acceptance, inspectional dimension & final inspection meets inspection acceptance criteria.No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Concomitant devices reported.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device reported: distal locking screw (partial part number 04.005.Xxx, lot number unknown, quantity 1).
 
Additional Manufacturer Narrative
Corrected data: part 04.304.458s and lot h431423 is not a valid part/lot combination.Expiration date and date of manufacture is not known.Dhr review was attempted.Part number: 04.304.458s.Synthes lot number: h431423.Supplier lot number: n/a.Release to warehouse date: unknown.Review of the device history record(s) could not be performed as dhr records show that lot number h431423 corresponds to part number 04.034.437s and part number 04.034.458s corresponds to similar lot numbers h431420, h431422, h431424, and h431426 only.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Corrected data: part 04.034.458s and lot h431423 is not a valid part/lot combination.Expiration date and date of manufacture is not known.Dhr review was attempted.Part number: 04.034.458s.Synthes lot number: h431423.Supplier lot number: n/a.Release to warehouse date: unknown.Review of the device history record(s) could not be performed as dhr records show that lot number h431423 corresponds to part number 04.034.437s and part number 04.034.458s corresponds to similar lot numbers h431420, h431422, h431424, and h431426 only.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM TI CANN TIBIAL NAIL-EX W/PROX BEND 390MM-STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7458708
Report Number2939274-2018-51912
Device Sequence Number16430915
Product Code JDS
UDI-Device Identifier10886982095275
UDI-Public(01)10886982095275
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number04.034.458S
Device Catalogue Number04.034.458S
Device Lot NumberH431423
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/06/2018
Supplement Date Received by Manufacturer04/27/2018
06/04/2018
06/05/2018
06/05/2018
Initial Report FDA Received Date04/25/2018
Supplement Report FDA Received Date05/15/2018
06/04/2018
06/05/2018
06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR